Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 177, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 3, 2012, 8:08 PM CDT for Beaver County, Texas County, Oklahoma. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2012, 8:08 PM CDT (01:08 UTC)
- Expired
- Aug 3, 2012, 8:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Beaver County, OK, Texas County, OK
The radar
The Dodge City radar (KDDC), 127 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 8:10 PM CDT | TSTM WND DMG | 7 Wnw Turpin, OK | OAK TREE LIMBS DOWN. |
| Aug 3, 8:10 PM CDT | HAIL 1 | 7 Wnw Turpin, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 603 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 3101 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
106 WUUS54 KAMA 040108 SVRAMA OKC007-139-040145- /O.NEW.KAMA.SV.W.0177.120804T0108Z-120804T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 808 PM CDT FRI AUG 3 2012 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA NORTHEASTERN TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA * UNTIL 845 PM CDT * AT 807 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF TURPIN...OR ABOUT 6 MILES SOUTH OF LIBERAL...MOVING NORTH AT 15 MPH. DIME TO NICKLE SIZE HAIL AND WIND GUST IN EXCESS OF 50 MPH HAVE BEEN REPORTED NORTH OF TURPIN. * LOCATIONS IMPACTED INCLUDE... TURPIN... TYRONE... BAKER... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3683 10083 3685 10109 3700 10110 3700 10070 TIME...MOT...LOC 0107Z 192DEG 12KT 3697 10092 $$ CM
2 follow-up statements
195 WWUS54 KAMA 040123 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 823 PM CDT FRI AUG 3 2012 OKC007-139-040145- /O.CON.KAMA.SV.W.0177.000000T0000Z-120804T0145Z/ TEXAS OK-BEAVER OK- 823 PM CDT FRI AUG 3 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR NORTHWESTERN BEAVER AND NORTHEASTERN TEXAS COUNTIES... AT 820 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF TURPIN...OR NEAR LIBERAL...MOVING NORTH AT 15 MPH. A TRAINED SPOTTER 7 MILES WNW OF TURPIN REPORTED QUARTER SIZE HAIL AND BROKEN TREE LIMBS IN ASSOCIATION WITH THIS STORM. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS OF NORTHEASTERN TEXAS AND NORTHWESTERN BEAVER COUNTIES. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3685 10083 3687 10108 3700 10110 3700 10070 TIME...MOT...LOC 0120Z 192DEG 12KT 3701 10091 $$ CM
139 WWUS54 KAMA 040134 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 834 PM CDT FRI AUG 3 2012 OKC139-040144- /O.CAN.KAMA.SV.W.0177.000000T0000Z-120804T0145Z/ TEXAS OK- 834 PM CDT FRI AUG 3 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TEXAS COUNTY IS CANCELLED... AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3690 10081 3690 10093 3700 10095 3700 10071 TIME...MOT...LOC 0134Z 192DEG 12KT 3706 10090 $$ OKC007-040145- /O.CON.KAMA.SV.W.0177.000000T0000Z-120804T0145Z/ BEAVER OK- 834 PM CDT FRI AUG 3 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR NORTHWESTERN BEAVER COUNTY... AT 834 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SEWARD COUNTY...OR NEAR LIBERAL...MOVING NORTH AT 15 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS OF NORTHWESTERN BEAVER COUNTY. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3690 10081 3690 10093 3700 10095 3700 10071 TIME...MOT...LOC 0134Z 192DEG 12KT 3706 10090 $$ CM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 6:41 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 3, 6:41 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 641 PM CDT FRI AUG 3 2012 .AVIATION... VFR CONDITIONS EXPECTED TO PREVAIL THROUGHOUT THE TAF WITH POTENTIAL THUNDERSTORM ACTIVITY AT THE TERMINALS OVER THE NEXT FEW HOURS. THE OUTFLOW THAT SPARKED CONVECTION FROM GLENRIO TO PERRYTON IS MAKING ITS WAY TOWARDS KDHT AND SHOULD ARRIVE AROUND 0 Z. WENT WITH A TEMPO GROUP FOR TS AT KDHT FOR THE FIRST TWO HOURS OF THE TAF AS THIS WILL BE THE BEST CHANCE FOR ANY CONVECTION TO DEVELOP AT THE TERMINAL. LEFT MENTION OF THUNDER OUT OF KAMA DUE TO STORM MOTIONS. ALSO KEPT MENTION OUT OF KGUY DUE TO LACK OF NORTHWARD DEVELOPMENT ALONG THE GLENRIO/PERRTYTON OUTFLOW AND LACK OF CONFIDENCE OF THE NE NEW MEXICO STORMS REACHING KGUY BEFORE DIMINISHING AFTER SUNSET. SHOULD SEE A LULL IN CONVECTION OVERNIGHT AS WINDS ROTATE TO THE NORTH. THERE IS A CHANCE FOR CONVECTION TO REDEVELOP TOWARDS THE END OF THE TAF BUT CONFIDENCE OF IMPACT TO THE TERMINALS IS TOO LOW TO MENTION. && .PREV DISCUSSION... /ISSUED 355 PM CDT FRI AUG 3 2012/ DISCUSSION... EXTREMELY HOT CONDITIONS CONTINUE ITS GRIP ON THE PANHANDLES TODAY WHERE TEMPS HAVE ONCE AGAIN SOARED INTO THE UPPER 90S TO 106. FORTUNATELY SOME RELIEF...ALBEIT NOT THAT MUCH RELIEF WILL COME THIS WEEKEND. A STRONG UPPER LEVEL TROUGH WILL MOVE ACROSS THE NORTHERN PLAINS TONIGHT AND EARLY SATURDAY. THIS WILL PUSH A COLD FRONT INTO THE AREA BY SATURDAY AFTERNOON. THIS SHOULD WEAKEN THE RIDGE AND INCREASING LOW TO MID LEVEL MOISTURE WILL RESULT IN AN INCREASE IN THUNDERSTORM CHANCES ACROSS THE AREA. THUNDER CHANCES INCREASE ESPECIALLY SATURDAY EVENING AS AN UPPER LEVEL DISTURBANCE TRACKS ACROSS THE PANHANDLES. ALTHOUGH COVERAGE OF STORMS IS NOT EXPECTED TO BE WIDESPREAD...MEAN UPPER FLOW PARALLEL TO THE FRONT AND HIGH PWAT VALUES /AT OR ABOVE THE 75TH PERCENTILE/ CAN RESULT IN AREAS OF HEAVY RAINFALL. HAVE KEPT MENTION OF POPS IN ACROSS THE NORTHERN SECTIONS SUNDAY MORNING AS THE UPPER LEVEL DISTURBANCE WILL REMAIN IN THE VICINITY. THE INCREASED ATMOSPHERIC MOISTURE SHOULD PREVENT TEMPS FROM CLIMBING INTO THE TRIPLE DIGITS FOR MUCH OF THE AREA SATURDAY AND ESPECIALLY SUNDAY. THE UPPER RIDGE STARTS TO BACK TO THE WEST EARLY NEXT WEEK WHICH SHOULD RESULT IN THE FLOW ALOFT TRANSITIONING TO THE NORTHWEST. HAVE KEPT MONDAY DRY AS THE AREA WILL REMAIN UNDER THE INFLUENCE OF THE RIDGE BUT CAN SEE ISOLATED STORMS IN THE WESTERN TX/OK PANHANDLES TUESDAY EVENING WITH THE RIDGE FURTHER OFF TO THE WEST. BEYOND TUESDAY THE FLOW ALOFT TURNS MORE OUT OF THE NORTH TO NORTHEAST DUE TO THE UPPER RIDGE BACKING OVER THE FOUR CORNERS REGION. THIS SHOULD SHIFT THE AXIS OF EXTREME HEAT MORE TOWARD THE SOUTHWESTERN CONUS ALTHOUGH THE PANHANDLES WILL CONTINUE TO SEE ABOVE NORMAL TEMPS IN THE 90S. NOT OUT OF THE QUESTION THERE CAN BE SOME ISOLATED DIURNALLY DRIVEN THUNDERSTORMS ON THE HIGH TERRAIN IF MONSOONAL MOISTURE GETS TRAPPED UNDERNEATH THE RIDGE. ALTHOUGH WITH THE FLOW ALOFT TRENDING TO THE NORTHEAST...THIS IS NOT A FAVORABLE SETUP FOR STORMS TO MOVE INTO THE WESTERN TX/OK PANHANDLES. THUS HAVE HAVE OPTED TO KEEP POPS BELOW MENTION BEYOND TUESDAY NIGHT. CLK FIRE WEATHER... RAIN CHANCES WILL INCREASE TONIGHT AND OVER THE WEEKEND AS MOISTURE INCREASES ACROSS THE AREA. IN ADDITION...A COLD FRONT WILL PUSH INTO THE AREA SATURDAY PROVIDING A FOCUS FOR STORMS ESPECIALLY SATURDAY EVENING. ALTHOUGH THE COVERAGE OF STORMS IS NOT EXPECTED TO BE WIDESPREAD...HIGHER ATMOSPHERIC MOISTURE CAN LEAD TO LOCALIZED AREAS OF HEAVY RAINFALL. THUNDERSTORMS CAN LINGER INTO SUNDAY MORNING ACROSS THE NORTHERN TX/OK PANHANDLES OTHERWISE EXPECT MAINLY DRY WX TO RETURN TO THE PANHANDLES THROUGH MUCH OF THE WEEK. ALTHOUGH TEMPS WILL CONTINUE TO RUN WELL ABOVE NORMAL NEXT WEEK... MINIMUM RELATIVE HUMIDITIES SHOULD STAY ABOVE 20 PERCENT WHILE 20 FOOT WINDS REMAIN UNDER 20 MPH. THIS SHOULD PRECLUDE ELEVATED AND CRITICAL FIRE WX CONDITIONS. CLK && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/13
Hazardous weather outlook, Aug 3, 3:20 PM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 320 PM CDT FRI AUG 3 2012 OKZ001>003-TXZ001>020-041100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 320 PM CDT FRI AUG 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS ALL BUT THE FAR SOUTHERN TEXAS PANHANDLE TONIGHT. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE HOWEVER SOME OF THE STRONGER STORMS CAN PRODUCE GUSTY WINDS TO AROUND 50 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE SATURDAY ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. THUNDERSTORMS WILL ALSO BE POSSIBLE SUNDAY ACROSS THE NORTHERN TEXAS AND OKLAHOMA PANHANDLES AND TUESDAY EVENING ACROSS THE WESTERN TEXAS AND OKLAHOMA PANHANDLES. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. HOWEVER...THE STRONGER STORMS CAN PRODUCE GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. CLK
In the hours before
Special weather statement, Aug 3, 5:20 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 520 PM CDT FRI AUG 3 2012 TXZ011-016-032245- DEAF SMITH TX-OLDHAM TX- 520 PM CDT FRI AUG 3 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT FOR OLDHAM AND DEAF SMITH COUNTIES. AT 514 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF ADRIAN...OR ABOUT 11 MILES SOUTHWEST OF VEGA...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, Aug 3, 6:12 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 612 PM CDT FRI AUG 3 2012 TXZ011-016-032345- DEAF SMITH TX-OLDHAM TX- 612 PM CDT FRI AUG 3 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT FOR OLDHAM AND DEAF SMITH COUNTIES. AT 611 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF ADRIAN...OR ABOUT 20 MILES WEST OF VEGA...MOVING NORTH AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, Aug 3, 7:13 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 713 PM CDT FRI AUG 3 2012 OKZ003-040045- BEAVER OK- 713 PM CDT FRI AUG 3 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT FOR BEAVER COUNTY. AT 706 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 8 MILES WEST OF SLAPOUT...OR ABOUT 20 MILES SOUTHEAST OF BEAVER...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, Aug 3, 8:00 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 800 PM CDT FRI AUG 3 2012 OKZ002-003-040145- TEXAS OK-BEAVER OK- 800 PM CDT FRI AUG 3 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CDT FOR BEAVER AND TEXAS COUNTIES. AT 754 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 4 MILES NORTHWEST OF TURPIN...OR ABOUT 10 MILES SOUTH OF LIBERAL...MOVING NORTHEAST AT 20 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.